Journal article icon

Journal article

Dynamic pricing in retail with diffusion process demand

Abstract:

When randomness in demand affects the sales of a product, retailers use dynamic pricing strategies to maximize their profits. In this article, we formulate the pricing problem as a continuous-time stochastic optimal control problem and find the optimal policy by solving the associated Hamilton–Jacobi–Bellman (HJB) equation. We propose a new approach to modelling the randomness in the dynamics of sales based on diffusion processes. The model assumes a continuum approximation to the stock level...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Publisher copy:
10.1093/imaman/dpz003

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
Oxford college:
Trinity
ORCID:
0000-0002-5861-7885
Publisher:
Oxford University Press Publisher's website
Journal:
IMA Journal of Management Mathematics Journal website
Volume:
30
Issue:
3
Pages:
323-344
Publication date:
2019-02-21
Acceptance date:
2019-01-22
DOI:
EISSN:
1471-6798
ISSN:
1471-678X
Pubs id:
pubs:847320
URN:
uri:de9ca621-5cbb-47e5-935d-ac3f9a5b0c4c
UUID:
uuid:de9ca621-5cbb-47e5-935d-ac3f9a5b0c4c
Local pid:
pubs:847320

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP